All Journal Entries Journals

My story in a nutshell:

Sep 29, 2008 - 4 comments
Tags:

Migraines

,

brain zaps

,

tingling

,

burning

,

burning pain

,

imipramine

,

verapamil

,

nadolol

,

Zoloft

,

topomax

,

maxalt

,

frova

,

neurologist

,

headache specialist

,

MRI

,

ct scan

,

hopeless



So...I will try to make a very long story *semi*short...

I have been dealing with neurological problems for 2+ years now. I initially went to my 1st neurologist for migraines, he put me on a medication called Topomax which I swear to this day has ruined my life. My body immediately had a bad reaction to the medication- I started experiencing a tingling/burning sensation all over my scalp. I thought maybe it would just take some time for my body to adjust to the medication so I continued it for 3 weeks, after seeing no improvement I decided to stop the medication. Now, too little to late, I have done lots of research on this med and it says you should wean yourself off of it- not just abruptly stop the medication. I am not saying this is cause of my situation but I am saying that it is VERY IMPORTANT to always research any medication your doctor may put you on... they will not always give you all the information you need.
Now, 6+ months after not being on the Topomax- I am STILL having the effects... the only way I can describe it would be to imagine having a sunburn on your head and then poking it with pins and needles. Sounds crazy right? Imagine how crazy it would make you feel having to deal with it on a daily basis, from the time you wake up until the time you go to sleep.

Along with this I have suffered from massive memory loss, more so short term memory loss- but both long & short are bad. This forces me to write everything down or I will not ever remember anything. It becomes challenging and sometimes overwhelming especially at work but challenges are there to expand your mind right? =P
I also sometimes studder or slur my words, forget what I was going to say, or jumble it all together. This started occuring right after I suffered from 2 concussions w/in a 2 month period [last year]- Anyone who really knows me knows that I'm a talker so this has also been frustrating & challenging.

That is my life as of now. I have tried many doctors and they all seemed to be stumped. I am still trying to get clarity, today after my Dr. appt I finally felt refreshed for the 1st time in a long time. I actually went to a dr. who showed concern, didn't rush me out of her office like most of the other pricks I have been too. I am so sad to know that there are Dr.s out there that really could care less about your wellbeing and only want your money. Anyway- The Dr. I saw today thinks that my tingling is a form of a headache which I don't understand bc i don't know who has headaches from the time they wake up to the time they go to sleep...but I guess its possible.  She wants me to start new medications- 1 being Nadolol which I will take every night and one that I take only when the pain becomes a 10 on a 1-10 scale which is Maxalt-MLT.  I am always weary of trying new medications but at this point I guess I need to keep an open mind and try whatever the Dr.s think will be best. She said if this doesn't work she will send me to a headache specialist....

Today 07/03/08- [Dr. Lang] I was also told to start a "headache journal"* to track everything that I feel, any improvements, when it is at is worst, all the tests that have been run on me for this... [which so far is 2 MRI's, 2 CT Scans, & An EEG], and so on and so forth. *I don't like using the word headache to describe this b/c I don't feel it to be a headache but until I have proper diagnoses I guess this will do. *After speaking with her again we are now holding off on all medication until I see the specialist she recommended....

I just wish I could get it fixed ya know? My biggest fear is having to live in pain for the rest of my life...its so miserable and I don't feel like my old happy-go-lucky self ya know? Its hard to be carefree and fun when you are always in pain. I feel so bad for matt for having to hear me ***** and complain about it all the time, that's why i always try to pretend I'm ok even when I'm not... most ppl would look at me and not even be able to tell I'm in pain b/c I guess I'm just immune to it now like numb ya know? I just want to be my old self again, damn it's sad when I can sit here and say I wish I could have my migraines back... I rather have them then deal with what I have now. It's so scary just not knowing what is wrong. Especially when it comes to your brain. All I can do is hope for the best and cross my fingers that I can find a great doctor that will be able to get my life back on track.
I want my old self back.
Wow, if you read this whole thing, you are awesome


Recap of Prescriptions I have been given:
Topomax- on it for 3 wks, worst medication I have ever taken and have experienced terrible side effects ever since I quit the medication cold turkey about a year ago.

Imipramine- Given this after the side effects continued from the Topomax, I was told it would help with the tingling/burning "brain zap" sensations I was still having. After being on it for about 3 months and noticing that it wasn't helping at all, I decided to wein myself of off it. The only thing this medication helped me with was sleep.... thats about it.

Zoloft- I take 100 mgs daily for anxiety/depression that has been caused by the constant pain, it has made life more tolerable but has not taken away the pain.

Nadolol- I have only taken 2 and a 1/2 tablets of this which was prescribed for "migraines" even though I am not convinced that this is what I am having b/c I consider it more to be "brain zaps", a tingling burning sensation. My Dr. said this medication would be fine to take with the Zoloft but after doing research on the interactions btwn the two it has become apparent that they are not safe to take together. Don't always trust your Dr.s word. [I took this medication in total for about a week, the side effects included: confusion, forgetting things, completely feeling discombobulated, and circulation problems to where it literally feels like the blood is not flowing properly in your arms or legs] Needless to say I have also stopped taking this medication... The sooner you put the side effects to an end, the better.

Maxalt- Given this as an "as needed" medication for the intensity of the pain, I've taken it once and noticed no improvement, also if you read the pamphlet that comes with this medication is says to be very careful when taking this medication if you are on Zoloft... how nifty.

Verapamil-is an L-type calcium channel blocker. It has been used in the treatment of hypertension, angina pectoris, cardiac arrhythmia, and most recently, cluster headaches. My headache specialist  prescribed this to me after I had bad side effects from the Nadolol.

Along with this he wants me to use Frova as an as needed medication for when the pain is really intense [instead of the Maxalt].

09/17/08
I discussed with him the fact that I am starting to feel really hopeless, the pain is getting worse and it's effecting me in every aspect of my life. It is keeping me from going back to school, making me want to sleep just to take away the pain. He says he isn't discouraged in the least bit and he is 100% sure that the pain I am having is indeed "migraines" after asking if there were any further tests I could be given he said that an MRI is the best picture of the brain that they could possibly have, which I have had... so it looks like the only thing left to do is to continue medications until finding something that works, if ever possible.


Will I ever get closure on this? =(

Comments
Post a Comment
324184_tn?1308079803
by JaclynDT, Oct 16, 2008
That's funny I didn't know this website was censored!

Avatar_n_tn
by BrittB09, Oct 17, 2008
I feel your pain with every new medication...... a new even horrible PAINFUL side effect or with drawl symptom occurs

Avatar_n_tn
by epr73, Jan 31, 2009
I had similar issues,eventually i fond out i had chronic sinitus. Have you seen an ENT? I had a chronic headache for 2 years...after a batch of STRONG antibiotics, a rigid sinus cleansing remedy, and constant sinus care i finally had some releif. It was really hard to find the issues, and the last hing any of my doctors thought was causing my headaches, were my allergies. The assumption was that it was genetic migranes. I was even prescribed anti-depressants and verapamil. After the antibiotics, the pain, and elevated blood pressure, and headaches all dissapeared! 2 years of suffering...gone.
Good luck!

Avatar_n_tn
by kewe, Aug 26, 2010
I hope you are still on here and still check this. I would love to talk to you about this. I have had some similar situations, but have never had a typical migraine. I always 24/7 have this pressure headache behind my eyes. Every morning when I wake up, every night when I go to bed. *****!

Post a Comment